Re: [MOL] Joicy [01404] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] Joicy



Hi!!
My doctor has asked me to stay on it for the entire five years. Told her
that I would try it but no promises. The hot flashes are no fun at all
and the thing that gets me is sometime in the future I will go through
all this again, naturally.

It must cause us to be very bloated. That is the only thing that could
explain a smaller shoe size. Either that or maybe it happened about the
time the humidity left here? I have decided to fight back as best I can
with the weight. If I win fine, if not I will still stay on it. Better
to be plump and here than........ The only other side effects I have so
far are the hot flashes which I can live with. No one else may be able
to, but I can LOL.

Let me know if the weight just comes right back on when you start again.

Debby

Elizabeth Patterson wrote:
> 
> Hi Joicy,
> I am surprised your onc allowed you to go off tamoxifen even for a
> month. The doctors seem pretty sold on it's beneficial effects. I
> believe bloating is the problem. I think that is why quitting the
> diet pop helped stabilize the weight gain. Diet pop has a high sodium
> level, and sodium tends to aggravate the bloating.
> Liz
> 
> >It isn't your imaginations about weight gain and tamoxifen, I am sad to
> >say...like you Deb, I always stayed around the same weight, eat wisely,
> >and stay pretty active, but I definitely put on a lot of weight with
> >this drug -- probably 20-25#. I have also had some other annoying side
> >effects, so when I saw my onc for my 4-mo. check-up last week, I asked
> >if i couldn't just go off this darn drug (I have just one year left). He
> >is very adamant that for my situation I need to stay on it, but did
> >compromise and said I could take a month "off," then resume for 11 mos.
> >and be done.
> >
> >Now, whether it is coincidence or not, I have definitely dropped
> >probably 5 # since then, but more dramatically, dropped inches -- I mean
> >ALREADY clothes I wore just the week before are baggy, and even some
> >shoes I purchased since being on tamoxifen are now too big and won't
> >stay on my feet! Which reminds me of the "bloating" side effect -- our
> >problem is not just pounds, but expansion, and I suspect that is the
> >real reason for my quick change in size. And I am not sure what can be
> >done about that either -- exercize won't change that. I am encouraged,
> >however, because it appears that once we do finish, the weight and
> >bloating are not necessarily permanent. And I guess a few years for
> >protection is a small sacrifice if it prevents a reocurrence...
> >
> >I'm not sure any of this is helpful, but at least you know it isn't your
> >imagination.  I guess we just have to bear with it, stay as fit as we
> >can, and know it's not forever. But it's going to be very hard for me,
> >going back on in a month! Love, Joicy
> >
> >ps
> >Yeah, Deb, Wegman's is quite the store -- in fact my husband is over
> >there as i write this. As a food service guy, he is drawn to it like a
> >moth to a flame, LOL!
> >
> >Liz, glad you're home safe, and that you and Kathy had such fun!
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------
------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------